Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 31, 2005, 12:55 AM CST for Elmore County, Montgomery County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 12:55 AM CST (06:55 UTC)
- Expired
- Mar 31, 2005, 3:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Elmore County, AL, Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 310655
FFWBMX
ALC051-101-310900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 AM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELMORE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF WETUMPKA
NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
* UNTIL 300 AM CST
* AT 1255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER THE LAST FEW HOURS WHICH WILL PRODUCE FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TITUS...
MILLBROOK...KENT...ECLECTIC...COOSA RIVER...COOSADA...MONTGOMERY...
AND MOUNT MEIGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3221 8640 3219 8602 3242 8603 3248 8589
3275 8591 3274 8639 3243 8640 3231 8648
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 3:30 PM CST, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 3:30 PM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST WED MAR 30 2005 .DISCUSSION... SHORT WAVE TROUGH OVER THE MIDWEST STATES WILL LIFT NORTHEAST AND PUSH A WEAK FRONTAL BOUNDARY INTO NORTHWEST ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATE TONIGHT OVER WEST ALABAMA AND SPREAD EASTWARD. VORT MAX WILL PASS OVER ALABAMA ON THURSDAY AND PUSH SHOWERS AND THUNDERSTORMS INTO GEORGIA THURSDAY AFTERNOON. SHOULD BE A BREAK IN THE PRECIPITATION THURSDAY EVENING AS SURFACE LOW DEEPENS TO THE WEST OF ALABAMA. CONVECTION WILL SPREAD BACK INTO ALABAMA LATE THURSDAY NIGHT AS SURFACE LOW TRACKS NORTHEASTWARD ACROSS THE AREA. UPPER TROUGH WILL PASS EAST OF THE AREA FRIDAY NIGHT, AND COOLER AND DRIER CONDITIONS WILL RETURN IN TIME FOR THE WEEKEND. .SHORT TERM...(TONIGHT THROUGH SATURDAY) LOW LEVEL MOISTURE IS INCREASING RAPIDLY OVER THE AREA WITH DEWPOINTS CLIMBING INTO THE LOWER 60S IN SOUTHWEST ALABAMA. JACKSON 18Z UPPER AIR SOUNDING SHOWS A STRONG CAP AT 850MB WHICH IS SUPPRESSING CONVECTIVE ACTIVITY. STORM PREDICTION CENTER IS FORECASTING CAP TO ERODE LATER TONIGHT WITH STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER NORTHERN MISSISSIPPI AND SPREADING INTO WESTERN ALABAMA AFTER MIDNIGHT. FORECAST SOUNDINGS FROM THE ETA SHOW CAPE VALUES APPROACHING 1000 J/KG BY 12Z THURSDAY. WIND PROFILES ALSO INDICATE SHEAR WILL BE SUFFICIENT FOR ISOLATED SUPERCELLS. SHORT WAVE TROUGH WILL PASS EAST OF THE AREA ON THURSDAY AFTERNOON, AND CONVECTION SHOULD DECREASE AS THE AFTERNOON PROGRESSES. PW VALUES WILL DECREASE THURSDAY AFTERNOON AND EVENING AS DRY AIR ADVECTS INTO THE MID LEVELS. THE AIRMASS WILL LIKELY BE CAPPED THROUGH THURSDAY EVENING UNTIL DEEPER MOISTURE MOVES BACK INTO THE AREA AS MAIN UPPER TROUGH APPROACHES FROM THE WEST. DEEPENING SURFACE LOW WILL PROVIDE FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE CWA LATE THURSDAY NIGHT THROUGH EARLY AFTERNOON FRIDAY. PW VALUES APPROACH 1.5 INCHES EARLY FRIDAY MORNING, AND THERE WILL BE A THREAT OF HEAVY RAINFALL AND FLASH FLOODING. SURFACE LOW AND ASSOCIATED FRONT WILL EXIT ALABAMA FRIDAY AFTERNOON AND BRING AN END TO THE CONVECTION. GIVEN STRENGTH OF UPPER TROUGH, THERE WILL LIKELY BE SOME WRAP-AROUND MOISTURE ACROSS NORTH ALABAMA FRIDAY EVENING. CLOUDS WILL BEGIN TO DECREASE ACROSS THE AREA FROM THE SOUTHWEST STARTING LATE FRIDAY NIGHT WITH CLEARING SKIES ACROSS THE REMAINDER OF THE AREA SATURDAY MORNING. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) SURFACE HIGH WILL BUILD INTO THE AREA ON SUNDAY WITH SEASONAL TEMPERATURES EXPECTED. SURFACE RIDGE WILL MOVE EASTWARD, AND SOUTHERLY FLOW WILL RETURN MONDAY AND TUESDAY. THE NEXT SYSTEM IS EXPECTED TO APPROACH ALABAMA ON WEDNESDAY. SYSTEM LOOKS STRONG ENOUGH TO PRODUCE THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 74 61 69 / 60 50 50 70 ANNISTON 60 74 61 70 / 60 60 50 80 BIRMINGHAM 63 74 63 69 / 60 50 70 60 TUSCALOOSA 63 75 64 70 / 60 50 70 60 CALERA 63 75 64 71 / 60 50 70 70 AUBURN 60 77 61 74 / 50 70 50 80 MONTGOMERY 63 77 64 76 / 60 60 50 80 TROY 60 77 64 77 / 40 70 50 80 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/92
In the hours before
Local storm report, Mar 30, 11:25 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1125 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 3 E MOUNT MEIGS 32.36N 86.04W
03/30/2005 1.75 INCH MONTGOMERY AL AMATEUR RADIO
&&
81/JDLocal storm report, Mar 30, 11:31 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1131 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL RAINBOW CITY 33.93N 86.09W
03/30/2005 1.00 INCH ETOWAH AL PUBLIC
QUARTER SIZE AND LARGER HAIL REPORTED BY PUBLIC
&&
81/JDSpecial weather statement, Mar 30, 11:32 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1132 PM CST WED MAR 30 2005 ALZ020-310600- CHEROKEE- 1132 PM CST WED MAR 30 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL MIDNIGHT CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF BLANCHE...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLANCHE THROUGH MIDNIGHT CST.
Local storm report, Mar 30, 11:41 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1141 PM CST WED MAR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL SHORTER 32.40N 85.94W
03/30/2005 1.75 INCH MACON AL LAW ENFORCEMENT
TROOPER REPORTS GOLFBALL SIZE HAIL AND ZERO VISIBILITY AT
1-85 IN SHORTER
&&
81/JDSpecial weather statement, Mar 30, 11:54 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1154 PM CST WED MAR 30 2005 ALZ022-030>032-039-310700- 1154 PM CST WED MAR 30 2005 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM TORNADO WATCH NUMBER 107... GREENE HALE MARENGO PICKENS SUMTER ALZ023-310700- 1154 PM CST WED MAR 30 2005 THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 107 UNTIL 1 AM... TUSCALOOSA
Special weather statement, Mar 31, 12:42 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1242 AM CST THU MAR 31 2005 ALZ037-310715- TALLAPOOSA- 1242 AM CST THU MAR 31 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 115 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTHWEST OF BARNESVILLE...MOVING NORTHEAST AT 55 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP HILL THROUGH 115 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:01 PM CST | Severe Thunderstorm Warning | BMX | Hale | 44 min |
| Mar 30, 9:07 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 23 min |
| Mar 30, 9:09 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 36 min |
| Mar 30, 9:16 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 44 min |
| Mar 30, 9:25 PM CST | Severe Thunderstorm Warning | BMX | Marion | 35 min |
| Mar 30, 9:31 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 29 min |
| Mar 30, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 40 min |
| Mar 30, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 52 min |
| Mar 30, 9:58 PM CST | Severe Thunderstorm Warning | BMX | Marion | 47 min |
| Mar 30, 10:06 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 39 min |
| Mar 30, 10:09 PM CST | Severe Thunderstorm Warning | BMX | Blount | 54 min |
| Mar 30, 10:13 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Mar 30, 10:26 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 64 min |
| Mar 30, 10:27 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 48 min |
| Mar 30, 10:27 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 48 min |
| Mar 30, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 15 min |
| Mar 30, 10:46 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 44 min |
| Mar 30, 10:53 PM CST | Flash Flood Warning | BMX | Montgomery | 2 hr |
| Mar 30, 11:05 PM CST | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Mar 30, 11:09 PM CST | Severe Thunderstorm Warning | BMX | Perry | 36 min |
| Mar 30, 11:15 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 30 min |
| Mar 30, 11:23 PM CST | Flash Flood Warning | BMX | Elmore | 97 min |
| Mar 30, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Lee | 52 min |
| Mar 30, 11:41 PM CST | Severe Thunderstorm Warning | BMX | Macon | 34 min |
| Mar 30, 11:45 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 48 min |
| Mar 30, 11:50 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 25 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 21 min |
| Mar 31, 12:20 AM CST | Severe Thunderstorm Warning | BMX | Macon | 10 min |
| Mar 31, 12:26 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 34 min |
| Mar 31, 12:28 AM CST | Flash Flood Warning | BMX | Lee | 2 hr |
| Mar 31, 12:28 AM CST | Severe Thunderstorm Warning | BMX | Lee | 47 min |
| Mar 31, 1:21 AM CST | Severe Thunderstorm Warning | BMX | Macon | 24 min |
| Mar 31, 1:35 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Mar 31, 2:11 AM CST | Flash Flood Warning | BMX | Lee | 2 hr |
| Mar 31, 2:29 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 46 min |
| Mar 31, 3:01 AM CST | Flash Flood Warning | BMX | Elmore | 119 min |
| Mar 31, 3:08 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 52 min |
| Mar 31, 3:11 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 64 min |
| Mar 31, 4:45 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Perry | 45 min |
| Mar 31, 6:00 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 45 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.